How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Susan Ivy Your Own Question
Susan Ivy
Susan Ivy, Nurse (RN)
Category: Health
Satisfied Customers: 4058
Experience:  BSN, MSN, CNS
8413180
Type Your Health Question Here...
Susan Ivy is online now
A new question is answered every 9 seconds

Can Lisinopril 10 mg or testosterone supplementation in women

This answer was rated:

Can Lisinopril 10 mg or testosterone supplementation in women cause a fatty liver? Also just diagnosed with osteoporosis? I am 55 year old woman
Hello and welcome to JustAnswer/Pearl

I am sorry to hear of your concern.
I am sorry that you didn't get a few other details. It is quite possible that it is just appears to be a mild case and your doctor is sending you to a specialist for further testing in order rule out causes so that ultimately proper treatment can be given you in order to stop progression or to reverse the process (non-alcoholic fatty liver disease also known as NAFLD can be reversed).

A rare side effect of Lisinopril is liver inflammation (hepatitis). Whether this could also develop into fatty liver disease seem to be an unlikely effect of Lisinopril alone. Details the doctor will consider to determine if it could be a factor in the NAFLD include how long you had been on the Lisinopril and whether it is a large dose, and whether you have other commonly found factors found in those with NAFLD.

Testosterone use in women is still being studied (in other words, all the side effects are really not known at this time). Potential side effects include endometrial hyperplasia and breast cancer. Also, testosterone therapy can cause elevated triglycerides (which is often found in those with NAFLD). I would assume these are somewhat rare side effects of Testosterone, and less likely with a smaller dosing.

According to the literature I reviewed (see http://www.webmd.com/hepatitis/fatty-liver-disease?page=2) the causes of NAFLD is not always clear. It is known that it can run in families. It is more likely to occur in middle age and in the overweight or obese. High cholesterol, high triglycerides, diabetes or pre-diabetes are also common in those who develop NAFLD.

Other causes of fatty liver disease (besides alcohol) may include: Viral hepatitis, autoimmune or inherited liver disease, rapid weight loss, malnutrition.

So it will be important for you to have further evaluation, including lab testing for:
1. Viral hepatitis (Hepatitis C or HCV can lay dormant for decades. It can lead to fatty liver disease. It can be treated, although some strains more easily than other strains); 2. cholesterol and/or triglycerides; 3. diabetes and prediabetes.

Although BMI is not an exact science, only an average, at 5' 4" and 150 pounds your BMI is 27, you would be considered slightly over-weight (not obese) . BMI of 18 to 24.9 is normal, 25 to 29.9 is considered overweight, and above that is obesity, etc., just for your information. Depending on whether other factors are found in your case, since you eat healthy, it may be that you need to include more exercise, or possibly smaller portions. At 55, our metabolism is slowing down, and it is common to put on a few extra pounds, although again, you are only slightly overweight by BMI standards.

Additionally, exercise is very important in osteoporosis prevention and recovery. If you already do some exercise, it may be that some weight bearing exercises would help. There are medications that can be prescribed for osteoporosis as well, but they do come with side effects.

I hope this provides you some helpful information.

Please do respond if you have any further questions. I'll be standing by.





Customer: replied 3 years ago.


Just now opening my answer. Thanks for the info and yes I do have high tryglycerides and cholesterol and it is a family trait. I do drink on average 3 to 4 glasses of wine per "month" so not very often. I have an appt with gastro Dr for thursday. And I already do weight bearing exercise but only twice a week...I need to go more often but I have been so fatigued and having upper abdomen pain for about 2 weeks. I also have high bp and it has been elevated also during these 2 weeks. My husband and I had already started a plant based diet so maybe that will help get me well. As I am very scared of statins and osteoporosis medication. I try for the hoilstic approach...obviousy not working though. lol

Hi.

That sounds great, that you are starting a plant based diet, just be aware of proper ways to get enough protein, which isn't that difficult (I made that mistake myself when going vegetarian many years ago - it is a little easier now to find good substitutes as well as recipes and ingredients than it was back then). That will most certainly get your triglycerides and cholesterol down. There are some safe other methods that can help as well, such as eating oatmeal and taking psyllium fiber.

That amount of alcohol is not concerning, as far as being able to induce liver disease (as you obviously know).

The gastroenterologist will check you for Hepatitis C. You would have already been checked for this if you have donated blood. (Otherwise, it is not normally checked unless there is reason to suspect it.)

I can understand it being difficult to exercise right now with abdominal pain. I hope this clears up for you soon. Just remember with exercise, that even increasing walking to perhaps 10 minutes 3 times per day can be of significant health, and you don't have to go to a gym and go all out in order for there to be some benefit. Also, you may enjoy doing some stretches such as with yoga or pilates. Starting with a beginners course can be very helpful. There are many benefits such as increasing lymphatic drainage (which is good for your immunity and in assisting your body to recover from illness; you also learn how to focus 'the breath' which allows you to release tension and anxiety. Besides this, much of yoga is weight bearing (with your own body). It is something that you can do in your home as well.

I wish I could do more to reassure you that things will work out so that you do not worry unnecessarily. I think that you are likely to see a lot of improvement since you are willing to change some of the habits that are so common today (our typical diet, lack of exercise).

If you have any more questions or concerns, please feel free to continue to reply.

Also, feel free to update with what you find out at your doctor office. I'm more than happy to be a support in any way possible.
Customer: replied 3 years ago.


Thanks so much you have been more than helpful and yes I give blood 2-3 per year (so that means I don't have Hep C?) they call me everytime there is a blood drive due to my blood type (O-). Dr has also ordered pelvic ultrasound. So I guess all bases are being covered. I have the vaginal mesh (really the urologist says mine is a sling for the uretha and very small) but I have also wondered about that causing the pain. But thanks so much and I will definitely use this site again.


thanks


Linda

Thank you.

Yes, it is standard to check for Hep C, on all individuals who donate blood because it is transmitted by blood. So yes, I am very happy for you, as it seems that you do not have Hep C. There are newer therapies that can suppress the hep C virus, now, but it is not an easy process in most cases to go through that therapy, which is similar to cancer chemotherapy.

As far as pain being referred from the vaginal mesh sling to the upper abdomen, that is possible, but not very common.

If it is the liver causing the pain, and NAFLD is confirmed, then likely staying serious about getting the cholesterol/triglycerides down through diet, exercise, and stress reduction (if a problem for you - stress could be a factor - it increases cortisol secretion in the body - this stress hormone increases abdominal weight as well as triglycerides, blood sugar, and blood pressure )

If you would need any further help on transitioning to a healthy diet, stress reductions techniques, etc., I'd recommend the following not-for-profit website: http://www.helpguide.org/

Thanks again, and I wish you the best!


Susan Ivy and 5 other Health Specialists are ready to help you